MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER 28 MM I.D. FOR USE WITH 50/51/52 MM O.D. SHELLS; PROTHESIS, HIP

ZIMMER MANUFACTURING B.V. LINER 28 MM I.D. FOR USE WITH 50/51/52 MM O.D. SHELLS; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 00811400300 femoral stem 12/14 neck taper std.Offset size 3 130 mm stem length 65762065, 32833305500 centralizer for use with cpt femoral stems 65086960, 00801102024 allen medullary cement plugs 1-24 mm diameter flange/12 mm diameter core, store in cool dry place 65941524, 00500105200 shell 52 mm o.D.64188733, 802202803 femoral head 12/14 taper 28 mm diameter +3.5 mm neck length 3142865.G2: foreign: singapore product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the bipolar cup liner did not bottom out properly into the patient.The surgeon remarked that the articulation of the bipolar shell and liner construct against the stem trunnion felt unusual and cited the bottoming out issue.A replacement liner was applied using the existing shell and the procedure was completed without any further issues.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, h2, h3, h6 visual examination of the returned product identified liner was returned with lock ring correctly oriented in place.View of the rim from the inner spherical side shows deformation around the diameter.View of the rim from the outer spherical side shows multiple locations of indentation damage to the underside of the rim lip where it seats against the shell.No other damage was noted.Review of the device history record identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on the returned device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
LINER 28 MM I.D. FOR USE WITH 50/51/52 MM O.D. SHELLS
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17685862
Report Number0002648920-2023-00212
Device Sequence Number6351195
Product Code KWY
UDI-Device Identifier00889024633322
UDI-Public(01)00889024633322(17)271121(10)65664515
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K833991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00500105028
Device Lot Number65664515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown